Alert archive / North Carolina / Wind Advisories in 2014
Wind Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jan 11, 2014, 1:40 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2014, 1:40 PM EST (18:40 UTC)
- Expired
- Jan 11, 2014, 9:38 PM EST
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
124 WWUS72 KMHX 111840 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 140 PM EST SAT JAN 11 2014 ...GUSTY SOUTH TO SOUTHWEST WINDS ALONG THE COAST THROUGH THIS EVENING... .STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. NCZ095-103-104-120600- /O.NEW.KMHX.WI.Y.0002.140111T1840Z-140112T0600Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 140 PM EST SAT JAN 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SUNDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THIS AFTERNOON THROUGH THIS EVENING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
734 WWUS72 KMHX 120238 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 938 PM EST SAT JAN 11 2014 NCZ095-103-104-120345- /O.CAN.KMHX.WI.Y.0002.000000T0000Z-140112T0600Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 938 PM EST SAT JAN 11 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. SOUTH SOUTHWEST WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA THIS EVENING. WINDS WILL INCREASE FROM NORTHWEST OVERNIGHT...BUT WILL BE BELOW CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 11, 1:26 PM EST, 14 minutes earlier.
Area forecast discussion, Jan 11, 1:26 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
126 PM EST SAT JAN 11 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND MOVE THROUGH
THE AREA THIS EVENING. HIGH PRESSURE WILL BUILD IN SUNDAY AND
MOVE OFFSHORE MONDAY. LOW PRESSURE WILL PASS NORTH OF THE AREA
LATER TUESDAY DRAGGING A COLD FRONT THROUGH THE REGION WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1215 PM SAT...NO SIGN CHANGES WITH SEVERE THREAT LOOKING A BIT
MORE LIKELY AS TEMPS RISE INTO THE LOW TO MID 70S WITH DEWPTS IN THE
MID TO UPR 60S. ORGANIZED LINE WELL TO THE W WILL BE MOVING INTO
MORE UNSTABLE AIR SO SHLD HOLD TOGETHER AND POSS INTENSIFY A BIT.
PREV DISC...FCST LOOKS GOOD WITH NO CHANGES PLANNED...MAIN CONCERN
IS SEVERE WEATHER THREAT THIS AFTN AND EVENING. RDR SHOWS SOME SCT
SHRA LIFTING NNE ONSHORE ACROSS THE CST WITH CURRENTLY NO ACTIVITY
INLAND. HIGH RES MDLS SHOW ACTVTY CONT TO STREAM ONSHORE OFF THE WTR
WITH ADDITIONAL ACTIVITY DEVELOPING INLAND LATER. SATL SHOWS SOME
MINOR BREAKS IN CLOUDS NEAR CST AND HIGH TEMPS REACHING MID 70S
LOOKS GOOD INLAND FROM CST. WITH DEWPTS IN MID 60S WILL HAVE RATHER
HIGH CAPE VALUES FOR JANUARY IN THE 500 TO 1000 RANGE. THIS INSTAB
COMBINED WITH INCREASING SHEAR/HELICITY ASSOC WITH DEVELOPING LOW
LVL JET WILL SET THE STAGE FOR SOME SEVERE WEATHER ESPCLY DAMAGING
WINDS AND ISOLD TORS. AS INSTAB GRAD INCREASES COULD SEE SOME SVR
WEATHER BY LATE MORN BUT PRIMARY THREAT WILL BE LATER THIS AFTN AND
EVENING AS BETTER FORCING ASSOC WITH UPR TRF ARRIVE. CATEGORICAL
POPS DEVELOPING FORM W TO E LATER TODAY LOOK GOOD.
SOME RECORD HIGH TEMPS WILL BE POSSIBLE TODAY...SEE CLIMATE SECTION
BELOW FOR ADDITIONAL INFO.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS OF 315 AM SAT...COLD FRONT WILL MOVE THROUGH THE AREA THIS
EVENING...AND SHOULD BE OFFSHORE BY 05-06Z. ONGOING SHOWERS AND
TSTMS WILL CONTINUE FOR THE FIRST PART OF TONIGHT...AND WILL STILL
HAVE THE THREAT OF SVR TSTMS INTO THE EVENING. BASED ON
MESOMODELS EXPECT ACTIVITY TO BE MAINLY E OF HWY 17 BY 02/03Z AND
MOVING OFF THE COAST BY 06Z. SKIES WILL CLEAR FROM WEST TO EAST AS
WELL WITH COOLER DRIER AIR WORKING IN BEHIND THE FRONT AND UPPER
TROUGH. LOWS 45-50 DEGREES.
&&
.LONG TERM /SUNDAY THROUGH SATURDAY/...
AS OF 230 AM SATURDAY...DRY WEATHER IS EXPECTED SUNDAY AND MONDAY
AS STRONG SURFACE RIDGE MOVES SOUTH THEN EAST OF THE REGION WITH A
ZONAL MID-LEVEL FLOW BECOMING SW BY MONDAY. TEMPERATURE READINGS
WILL BE COOLER WITH LOWS MONDAY MORNING NEAR FREEZING...BUT WITH
THE SURFACE HIGH AXIS MOVING OFFSHORE...MAXIMUM TEMPS MONDAY WILL
REBOUND WELL INTO THE 60S WITH A DEVELOPING S/SW FLOW. LOW-LEVEL
MOISTURE INCREASES BY MONDAY EVENING AS ANOTHER SOUTHERN STREAM
SYSTEM PUSHES A FRONT ACROSS THE AREA LATE MONDAY NIGHT. WILL
CONTINUE TO SHOW SOME SCATTERED MAINLY LIGHT SHOWERS ALONG AND
AHEAD OF THIS FRONT. EXPECT ANOTHER SECONDARY SHOT OF COOL AIR
BEHIND A DRY COLD FRONT AS IT MOVES ACROSS THE AREA WEDNESDAY
DROPPING TEMPERATURES INTO THE 20S OVER MOST OF THE AREA BY EARLY
THURSDAY. YET ANOTHER COLD FRONT CROSSES THE REGION FRIDAY...BUT
THE EXTENT OF THE COLD AIR DOES NOT LOOK AS IMPRESSIVE AS IT DID
IN EARLIER MODEL RUNS...BUT MINIMUM TEMPERATURES BY NEXT WEEKEND
WILL AGAIN BE AT OR BELOW FREEZING.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY AFTERNOON/...
AS OF 1 PM SAT...UNPLEASANT FLYING CONDITIONS THROUGH THE REMAINDER OF THE
DAY AS A POTENT SYSTEM APPROACHES THE REGION. A FRONT WILL CROSS
THE AREA TONIGHT WITH A BAND OF HEAVY SHOWERS AND THUNDERSTORMS.
AHEAD OF THE FRONT...SHOWERS AND ISOLATED THUNDERSTORMS ARE MARCHING
NORTHWARD ACROSS EASTERN PORTIONS OF THE CWA...COMING OFF THE
WATER AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. THE LINE OF
THUNDERSTORMS WILL ARRIVE AFTER 20Z OR SO AND SLOWLY CROSS THROUGH
BY 03Z OR SO. STRONG SOUTHERLY FLOW WILL LEAD TO POSSIBLE LLWS
ISSUES...MAINLY LATE THIS AFTERNOON/EARLY EVENING. THE SHIELD OF
HEAVIEST PRECIPITATION WILL SHIFT OFFSHORE LATE IN THE EVENING
WITH THE AREA SLOWLY CLEARING THROUGH THE OVERNIGHT. WINDS WILL
VEER TO THE WNW BEHIND THE FRONT. SUNDAY WILL BE MAINLY WESTERLY
WINDS...GUSTY AT TIMES AND SOME SCT MID LEVEL CLOUDS.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 230 AM SATURDAY...VFR CONDITIONS SHOULD PREVAIL SUNDAY AND
MONDAY AS HIGH PRESSURE TO THE SOUTH AND EAST DOMINATES THE AREA.
BY MONDAY NIGHT...LOW-LEVEL MOISTURE INCREASES WITH SOME SUB-VFR
CONDITIONS POSSIBLE IN SCATTERED LIGHT SHOWERS MONDAY NIGHT INTO
TUESDAY. COLDER AND DRIER AIR RETURNS FOR MIDWEEK AND ALTHOUGH
SOME ISOLATED SHOWERS MAY ACCOMPANY A SECONDARY FRONTAL PASSAGE ON
WEDS...EXPECT VFR CONDITIONS TO PREVAIL.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1230 PM SAT...NO CHANGES PLANNED WITH INCREASING SSW WINDS
THIS AFTN AS STRONG LOW LVL JET CROSSES.
PREV DISC...LATEST SURFACE AND BUOY DATA INDICATE S WINDS 15-20 KT
WITH SEAS 5-8 FT ACROSS THE NORTHERN WATERS AND 6-9 FT ACROSS THE
SOUTHERN WATERS. NO CHANGES TO ONGOING HEADLINES...SCA REMAINS IN
EFFECT FOR SOUNDS AND NORTHERN WATERS...WITH GALE WARNINGS SOUTH OF
OREGON INLET. CONDITIONS WILL CONTINUE TO DETERIORATE THIS MORNING
INTO THIS AFTERNOON. STRONG SSW LOW LVL JET WILL MOVE OVER THE
REGION THIS AFTERNOON AND EVENING AHEAD OF THE APPROACHING COLD
FRONT. EXPECT WINDS TO INCREASE TO 20 TO 30 KTS ALONG THE CST WITH
FREQUENT GUSTS 35 KTS OVER THE WATERS SOUTH OF OREGON INLET. THE
STRONG WINDS WILL BUILD SEAS TO 8 TO 12 FEET THIS EVENING. THE FRONT
WILL MOVE THROUGH THE WATERS TONIGHT...BTW 01-05Z...WITH MODERATE
TO STRONG WESTERLY WINDS 20-25KT BEHIND IT.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 230 AM SATURDAY...GUSTY WEST WINDS OF UP TO 25 KNOTS SHOULD
DIMINISH BY LATE IN THE DAY SUNDAY AS WILL SEAS...WHICH WILL BE AS
HIGH AS 7 TO 10 FEET OVER THE MIDDLE WATERS. WITH HIGH PRESSURE
BUILDING SOUTHWEST OF THE REGION...WINDS WILL BE AT OR BELOW 15
KNOTS BY SUNDAY NIGHT WITH SEAS DROPPING OFF TO 3 TO 5 FEET FOR
MONDAY. WINDS/SEAS INCREASE AGAIN LATE MONDAY NIGHT INTO TUESDAY
AHEAD OF NEXT FRONTAL SYSTEM WITH 20 TO 25 KNOT SOUTHWEST WINDS
AND SEAS UP TO 6 FEET POSSIBLE. A SECONDARY FRONTAL SYSTEM WILL
CROSS THE WATERS ON WEDNESDAY...LEADING TO INCREASING NORTHWEST
WINDS BY LATE IN THE DAY WEDNESDAY.
&&
.CLIMATE...
HERE ARE SOME RECORD HIGH TEMPS FOR SAT JAN 11TH
NEW BERN 77 1977
HATTERAS 69 2013
WILLIAMSTON 75 1974
GREENVILLE 78 1930
KINSTON 7SE 80 1901
MANTEO AP 75 1974
WARSAW 5E 74 2008
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR AMZ130-135.
GALE WARNING UNTIL 3 AM EST SUNDAY FOR AMZ152-154-156-158.
SMALL CRAFT ADVISORY UNTIL 7 PM EST SUNDAY FOR AMZ150.
&&
SYNOPSIS...RF/CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...CTC/LEP
MARINE...CTC/CQD
CLIMATE...RFHazardous weather outlook, Jan 11, 3:58 AM EST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 AM EST SAT JAN 11 2014 NCZ029-044>047-079>081-090>095-098-103-104-120900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 358 AM EST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL APPROACH THE AREA TODAY AND MOVE OFF THE COAST THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AHEAD OF THE FRONT. THE BEST TIME FOR SEVERE WEATHER TO DEVELOP WILL BE BETWEEN 3 AND 9 PM. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LOCALLY HEAVY RAINFALL...OR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:20 PM EST | Special Weather Statement | MHX | Greene, Lenoir, Martin, Pitt | 55 min |
| Jan 11, 2:39 PM EST | Special Marine Warning | MHX | 51 min | |
| Jan 11, 2:54 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Duplin, Greene, Lenoir, Martin, Pitt | 66 min |
| Jan 11, 3:07 PM EST | Special Weather Statement | MHX | Dare, Hyde | 53 min |
| Jan 11, 3:49 PM EST | Special Marine Warning | MHX | 56 min | |
| Jan 11, 3:52 PM EST | Severe Thunderstorm Warning | MHX | Martin, Washington | 38 min |
| Jan 11, 4:10 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Hyde, Jones, Lenoir and 6 more | 65 min |
| Jan 11, 4:19 PM EST | Special Weather Statement | MHX | Dare, Hyde | 56 min |
| Jan 11, 4:31 PM EST | Severe Thunderstorm Warning | MHX | Dare, Tyrrell, Washington | 29 min |
| Jan 11, 4:43 PM EST | Special Marine Warning | MHX | 62 min | |
| Jan 11, 5:08 PM EST | Special Weather Statement | MHX | Dare, Hyde | 52 min |
| Jan 11, 5:21 PM EST | Special Weather Statement | MHX | Carteret, Pamlico | 54 min |
| Jan 11, 6:21 PM EST | Special Weather Statement | MHX | Dare | 54 min |
Nearby
Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.